Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 120, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2012, 10:39 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 11, 2012, 11:45 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3962 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS54 KLIX 120339
SVRLIX
MSC113-147-120445-
/O.NEW.KLIX.SV.W.0120.120612T0339Z-120612T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1145 PM CDT
* AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 35 MILES NORTH OF SUMMIT TO 38 MILES NORTHEAST OF SALEM...OR
ALONG A LINE EXTENDING FROM 38 MILES NORTH OF MCCOMB TO 18 MILES
NORTHWEST OF WEST HATTIESBURG...AND MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN...MAGNOLIA AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3133 9007 3134 9004 3118 9002 3117 9000
3114 9000 3114 8994 3108 8991 3108 8984
3101 8983 3100 9025 3106 9055 3135 9055
3135 9011
TIME...MOT...LOC 0339Z 010DEG 28KT 3176 9046 3148 8958
$$2 follow-up statements
681
WWUS54 KLIX 120425
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 PM CDT MON JUN 11 2012
MSC113-147-120445-
/O.CON.KLIX.SV.W.0120.000000T0000Z-120612T0445Z/
WALTHALL MS-PIKE MS-
1125 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR PIKE AND WALTHALL COUNTIES...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF SUMMIT TO 18 MILES EAST OF
DEXTER...MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN...MCCOMB AND MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3133 9007 3134 9004 3118 9002 3117 9000
3114 9000 3114 8994 3108 8991 3108 8984
3101 8983 3100 9025 3106 9055 3135 9055
3135 9011
TIME...MOT...LOC 0425Z 010DEG 28KT 3134 9057 3106 8969
$$640
WWUS54 KLIX 120446
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1146 PM CDT MON JUN 11 2012
MSC113-147-120456-
/O.EXP.KLIX.SV.W.0120.000000T0000Z-120612T0445Z/
WALTHALL MS-PIKE MS-
1146 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND WALTHALL COUNTIES HAS
EXPIRED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3133 9007 3134 9004 3118 9002 3117 9000
3114 9000 3114 8994 3108 8991 3108 8984
3101 8983 3100 9025 3106 9055 3135 9055
3135 9011
TIME...MOT...LOC 0425Z 010DEG 28KT 3134 9057 3106 8969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:44 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 11, 8:44 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 PM CDT MON JUN 11 2012
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS FLIGHT. PARTLY CLOUDY SKIES WITH
MODERATE CUMULUS CLOUDS WERE OBSERVED AT RELEASE. THE SOUNDING
IS SATURATED OR NEARLY SATURATED FROM 895MB THROUGH CLOSE TO
840MB. THE SOUNDING DRIES ABOVE 780MB. THE PW VALUE WAS INDICATED
AT 1.88 INCHES. THE FREEZING LEVEL WAS NEAR 15500 FEET. THE
ENVIRONMENT IS EXTREMELY UNSTABLE THIS EVENING. THE TOTAL TOTALS
VALUE OF 55 INDICATES WIDELY SCATTERED SEVERE THUNDERSTORMS. THE
LIFTED INDEX OF -11 INDICATES EXTREME INSTABILITY. THE CAPE VALUE
OF 4445 J/KG INDICATES EXTREME INSTABILITY AS WELL. THIS FALLS IN
LINE WITH A MCS COMPLEX OF THUNDERSTORMS MOVING SOUTH OVER CENTRAL
MISSISSIPPI. THESE STORMS MAY AFFECT SOUTHWEST MISSISSIPPI AND THE
PARISHES NORTH OF LAKE PONTCHARTRAIN IN THE EARLY MORNING HOURS OF
TUESDAY. THESE STORMS HAVE HAD A HISTORY OF DAMAGING WINDS AND
LARGE HAIL OVER NORTHERN AND CENTRAL MISSISSIPPI. MEAN LOW LEVEL
WINDS FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH-
SOUTHWEST AT 15KTS. FROM 5K TO 10K FEET THE WINDS VEER AND ARE
FROM THE WEST AT 7KTS.
&&
.PREV DISCUSSION... /ISSUED 411 PM CDT MON JUN 11 2012/
SYNOPSIS...
UPPER LOW HAS MOVED OUT OF THE AREA AND IS NOW SITUATED OVER THE
APPALACHIAN MOUNTAINS. ANOTHER LARGE UPPER LOW IS MOVING EASTWARD
ACROSS THE U.S/CANADA BORDER. FRONTAL BOUNDARY IS SITUATED ACROSS
WISCONSIN DOWN THROUGH TEXAS. A MCS IS CURRENTLY ONGOING ACROSS
THE MID SOUTH AND HIGH PRESSURE IS LOCATED OVER THE NORTHWEST U.S.
DISCUSSION...
LATEST SAT IMAGERY SHOWS A LARGE CU FIELD OVER THE CWA. THERE ARE
A FEW STORMS THAT HAVE DEVELOPED OVER SOUTH CENTRAL MISSISSIPPI.
CONVECTION AROUND HERE SO FAR HAS BEEN LIMITED. WILL CONTINUE TO
CARRY A CHANCE OF A SHOWER OR STORM THROUGH TONIGHT MAINLY FOR THE
MISSISSIPPI GULF COAST. THERE STILL A WEAK CONVERGENCE ZONE ACROSS
THE AREA. CURRENTLY THERE IS AN MCS MOVING SOUTHEAST FROM
TENNESSEE AND ARKANSAS. RIGHT NOW MOST GUIDANCE IS KEEPING
CONVECTION WITH THAT WELL OFF TO THE NORTH THROUGH TONIGHT AND
ALSO DIMINISHES RAIN CHANCES ACROSS THE IMMEDIATE AREA BY 8 PM
TONIGHT. HOWEVER THE OUTFLOW BOUNDARY THAT IS CREATED BY THAT MCS
COULD CONTINUE TO MOVE SOUTHWARD AND CONTINUE TO TRIGGER SHOWERS
AND STORMS THROUGH LATE TONIGHT INTO EARLY TUESDAY MORNING. THIS
WILL HAVE TO BE MONITORED AS SOME SHORT RANGE MESO MODELS HAS A
LINE OF STORMS KNOCKING ON THE DOOR OF MISSISSIPPI COAST BY EARLY
TUESDAY MORNING.
MODELS SAG ANOTHER BOUNDARY ACROSS THE SOUTHEAST LATE TUESDAY INTO
WEDNESDAY AND THEN DISSIPATES AS IT DRIFTS SOUTH. THIS WILL
CONTINUE TO BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
THROUGHOUT THE WEEK. WILL CONTINUE TO CARRY 30 TO 40 PERCENT
CHANCE FOR THUNDERSTORMS THROUGH THE WEEK. DEVELOPMENT WILL BE
MOSTLY DUE TO SEA BREEZE AND DIURNAL DEVICES. MODEL FORECAST SOUNDINGS
CONTINUE TO SUGGEST PW VALUES WILL REMAIN IN THE 1.5 TO 2.0 INCH
RANGE THROUGH MOST OF THE PERIOD. THE VERY MOIST AIR MASS WILL
CONTINUE TO BE CAPABLE OF LEADING TO LOCALLY HEAVY RAINFALL WITH
SOME OF THE STRONGER/HEAVIER AFTERNOON STORMS. 13/MH
AVIATION...
CU FIELD HAS COMPLETELY ENGULFED THE AREA LENDING TO MOSTLY HIGH
END MVFR CIGS. DAYTIME HEATING MAY LEAD TO A FEW AFTERNOON
THUNDERSTORMS. SO HAVE LEFT IN PREVIOUS TEMPO GROUPS FOR TSRA.
LIGHT AND VARIABLE WINDS ALONG WITH AMPLE SOIL MOISTURE MAY RESULT
IN LIGHT FOG OVERNIGHT. THEN SW WINDS TO INCREASE TOMORROW MID
MORNING.
MEFFER
MARINE...
WEAK HIGH PRESSURE BUILDS INTO THE AREA. EXPECT A CONTINUED
DOWNWARD TREND IN BOTH WINDS AND SEAS THROUGH THE FORECAST PERIOD.
WINDS SHOULD GENERALLY BE 10 KTS OR LESS ACROSS THE COASTAL
WATERS WITH SEAS 2 FT OR LESS. THESE MORE TRANQUIL CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEK. ISOLATED TO SCATTERED
CONVECTION EXPECTED EACH DAY WINDS/SEAS WILL BE HIGHER IN THE
VICINITY OF ANY THUNDERSTORMS. 13/MH
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SHRA/TSRA DEVELOPMENT.
MONITORING RIVER STAGES ALONG MS GULF COAST
WHERE A FEW SITES ARE NEARING ACTION
OR FLOOD STAGE DUE TO HEAVY RAIN OVER THE
LAST FEW DAYS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 90 71 90 / 20 40 30 40
BTR 74 92 73 92 / 10 40 30 40
ASD 74 90 72 90 / 10 40 30 40
MSY 76 90 74 90 / 10 40 20 40
GPT 76 88 74 90 / 20 40 30 40
PQL 74 89 72 91 / 20 40 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 11, 8:45 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 PM CDT MON JUN 11 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 845 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND MOST OF SOUTHEAST LOUISIANA OVERNIGHT AND THROUGH THE PREDAWN HOURS TUESDAY. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE PERIOD. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:10 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.